{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,11,13]],"date-time":"2025-11-13T07:10:55Z","timestamp":1763017855297,"version":"3.40.4"},"reference-count":10,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2018,3,16]]},"abstract":"<jats:p>Mania-like states occurring due to neurological, metabolic or toxic conditions, without a primary mood disorder have been reported in scientific literature as secondary mania. A major clinical problem in such situations often stems from the difficulty to understand if the mood disturbance is indeed secondary to an organic cause or a coincidental primary mood disorder. Chemotherapy regimens have been associated with multiple psychiatric complications, including psychosis, mania and anxiety. Capecitabine is implicated to be associated with encephalopathy whose clinical presentation often mimics that of psychosis. However, presentations with mania have not been reported until with the capecitabine and oxaliplatin combination chemotherapy regimen. In this report, we describe a case of secondary mania in a patient suffering from carcinoma colon on treatment with chemotherapy regimen of capecitabine and oxaliplatin.<\/jats:p>","DOI":"10.1136\/bcr-2017-220995","type":"journal-article","created":{"date-parts":[[2018,3,29]],"date-time":"2018-03-29T06:20:12Z","timestamp":1522304412000},"page":"bcr-2017-220995","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":5,"title":["Secondary mania following cancer chemotherapy with capecitabine"],"prefix":"10.1136","volume":"2018","author":[{"given":"Harshit","family":"Garg","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Sathya","family":"Prakash","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Koushik Sinha","family":"Deb","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Rakesh Kumar","family":"Chadda","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2018,3,28]]},"reference":[{"key":"2025042703171558000_2018.mar28_2.bcr-2017-220995.1","doi-asserted-by":"publisher","DOI":"10.1001\/archpsyc.1978.01770350059005"},{"issue":"Suppl 3","key":"2025042703171558000_2018.mar28_2.bcr-2017-220995.2","first-page":"31","article-title":"Secondary mania: diagnosis and treatment","volume":"56","author":"Evans","year":"1995","journal-title":"J Clin Psychiatry"},{"key":"2025042703171558000_2018.mar28_2.bcr-2017-220995.3","doi-asserted-by":"crossref","first-page":"166","DOI":"10.3816\/CCC.2009.n.027","article-title":"A case of 5-fluorouracil-induced acute psychosis","volume":"8","author":"Fora","year":"2009","journal-title":"Clin Colorectal Cancer"},{"key":"2025042703171558000_2018.mar28_2.bcr-2017-220995.4","doi-asserted-by":"crossref","first-page":"461","DOI":"10.1016\/j.genhosppsych.2007.04.007","article-title":"A case of manic episode during treatment with 5-fluorouracil, epirubicin and cyclophosphamide for breast cancer","volume":"29","author":"Pacchiarotti","year":"2007","journal-title":"Gen Hosp Psychiatry"},{"key":"2025042703171558000_2018.mar28_2.bcr-2017-220995.5","doi-asserted-by":"publisher","DOI":"10.1136\/bcr-2014-208982"},{"key":"2025042703171558000_2018.mar28_2.bcr-2017-220995.6","doi-asserted-by":"crossref","first-page":"8","DOI":"10.1016\/j.neuro.2014.02.010","article-title":"Subacute reversible toxic encephalopathy related to treatment with capecitabine: a case report with literature review and discussion of pathophysiology","volume":"42","author":"Lyros","year":"2014","journal-title":"Neurotoxicology"},{"key":"2025042703171558000_2018.mar28_2.bcr-2017-220995.7","doi-asserted-by":"publisher","DOI":"10.1159\/000078335"},{"key":"2025042703171558000_2018.mar28_2.bcr-2017-220995.8","doi-asserted-by":"publisher","DOI":"10.1212\/WNL.14.10.961"},{"key":"2025042703171558000_2018.mar28_2.bcr-2017-220995.9","first-page":"1","article-title":"Posterior reversible encephalopathy syndrome associated with FOLFOX chemotherapy","volume":"2013","author":"Porcello Marrone","year":"2013","journal-title":"Case Rep Oncol Med"},{"key":"2025042703171558000_2018.mar28_2.bcr-2017-220995.10","unstructured":"Hagop S , Akiskal MD . Kaplan & Sadock\u2019s comprehensive textbook of psychiatry. Ninth ed. Philadelphia: Lippincott Williams & Wilkins, 2009."}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2017-220995","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T10:17:23Z","timestamp":1745749043000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2017-220995"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2018,3,28]]},"references-count":10,"alternative-id":["10.1136\/bcr-2017-220995"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2017-220995","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2018,3,28]]}}}